How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 24411
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
55012488
Type Your Dog Veterinary Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

I have a 3 pound yorkie and he ate three trip heart plus

Customer Question

Hi I have a 3 pound yorkie and he ate three trip heart plus heartworm tablets and I was wondering should I be worried and if so what should I do..
JA: I'm sorry to hear that. The veterinarian will know if the dog will be able to digest that. Is there anything else important you think the veterinarian should know about the dog?
Customer: Not that I can think of
Submitted: 28 days ago.
Category: Dog Veterinary
Expert:  Dr. Michael Salkin replied 28 days ago.

You're speaking to Dr. Michael Salkin. Welcome to JustAnswer. I'm currently typing up my reply. Please be patient. This may take a few minutes.

Expert:  Dr. Michael Salkin replied 28 days ago.

The amount of ivermectin (the heartworm preventative) is miniscule in that tablet and isn't a consideration for toxicity. I might treat dogs with 100X the amount of ivermectin present in three tablets when addressing manges. The other ingredient - pyrantel - is of moderate toxicity when ingested in excess. Dosages of up to 7X recommended generaly result in no toxic reactions, however. I wouldn't induce emesis or treat in any manner.

Please respond with further questions or concerns if you wish.

Customer: replied 28 days ago.
OK thank you so much, so he should be perfectly fine?
Expert:  Dr. Michael Salkin replied 28 days ago.

Yes, however, as with ingesting anything unusual transient gastrointestinal distress in the form of inappetence, vomiting and/or diarrhea can arise but he wasn't intoxicated.

Customer: replied 28 days ago.
Thank you sooooooo much.. Have a good day.
Expert:  Dr. Michael Salkin replied 28 days ago.

You're quite welcome. I can't set a follow-up in this venue so please return to our conversation - even after rating - with an update at your convenience. You can bookmark this page for ease of return.

Expert:  Dr. Michael Salkin replied 25 days ago.
Hi,

I'm just following up on our conversation about your pet. How is everything going?

Dr. Michael Salkin